I'm back with an update to my televisit with Dr. Singer at the University of Miami last week. It was so amazing to see him on my laptop screen. He took care of me between 2015-2017 and we became like family so to see his beautiful smile brightened my day instantly. There is no better doctor in the world in my heart. His personal journey led him to the exact profession he was born to be in: as a loving care taker, diagnostician, and problem solver. How I've missed him.
We had a very productive visit. He checked me all out and after not seeing me for a few years, he was surprised (and not surprised) to see me with advanced PD. He cannot believe how overmedicated I am and vowed to correct the situation. He explained to me that like a glass of water filled to the top, My capacity to take any amount of anymore dopamine affecting drugs is done. He told me that if I'm given anything new, I have to take something equal away to stop the onset of manic behavior, visual disturbances, hearing things that aren't there and the inner feeling of uneasiness and psychosis.
He then asked if I would be okay with stalling DBS just once more to try one more new drug that came out on the market in the last year or so. It's called Nourianz and it came from the Walgreens Specialty Pharmacy. Thank God my insurance agreed to cover it. The price tag = $1800 a month for 30 tablets. (Not to give away the ending, but worth every penny.....)
Dr. Singer explained that unlike all of the other meds I am taking, this one is not dopamine related. It is specifically used with carbidopa/levodopa to calm tremor and stop freezing. He started me on one 20mg tablet per day and said to check back with updates
I've been taking it for 4 days and this is a portion of the update I wrote:
"eporting in: I have been taking the Nourianz - 20mg pill once a day for 4 days now and it has been consistently good......I've cut back to 1.5 patches of Neupro (14mg) as soon as Nourianz started to contribute to feeling spacey, other-worldly. I heeded your advice; add one drug - take one away.
I am sleeping through the night......I am staying asleep until 5-6am. I wake normal, no tremor and take my 6am pills including Nourianz. I continue to feel completely normal like I do not even have PD until about 12:30pm and then my shaky self returns. There is a distinct overall feeling between the two states. I'm annoyed in the afternoon when it starts because my tremor does not stop until I go to sleep around 10pm. Add to that daily bouts of Cervical and Right Foot Toe set Dystonia between 5-8 pm that used to come once or twice a week is now every day.
Thanks to the Nourianz addition, I feel completely normal from the time I wake up for about 7 hours. It is unfamiliar to me now to be calm and still. Every first half of the day I have no tremor, no stiffness, no hesitation, no distended stomach, no aching legs from being pulled tight, no toe clenching. No sensation that anything is out of the ordinary. Like riding a bicycle, you don't forget and its been 9 years since I last sat still so my family laughs at me when I keep saying "I must be in a dream", What do you think about adding a second dose at wear-off to give me a straight 14 hours of relief?"
I truly hope this is not a "honeymoon" period that goes horribly wrong. It doesn't feel like it will. It feels like the Universe has given me another gift this summer (all summer I have been receiving unexpected and very surprising blessings. Its been amazing).
So here is my early review of this drug: For me it works as advertised. I went from barely two hours of somewhat so-so okay time on.......... to 7 full hours of complete fluid movement without a hint of PD. Yesterday I almost forgot I had it. And that is testament to the drug combo and its new addition. On the Nourianz, I have no tremor and absolutely no freezing. Here are pictures taken Sunday and Monday of me. This is how great I feel on it!!!! If you have not heard of it, ask your doctor whether it would work for you. (Note: This is my personal experience only. I am not a spokesperson nor advocate for the drug or drug company. I am not endorsed or compensated by anyone for anything. Just paying the tip forward to my PD pals)
Here's to good health and lots more bike rides.........
for Research Funding
Buy your Ink today!
CONNECT WITH ME
Wear Your Heart On Your Sleeve
"Lisa Chalker is One Face of Early Onset Parkinson's Disease. Come along on her journey from symptoms to diagnosis; through treatments and therapies. There are highs and lows, miracles and heart notes, and the determination to never, ever, ever, ever give up on the power of HOPE."